PDA

View Full Version : diet, taper, flare



scubagramplit
02-28-2010, 07:23 AM
First I feel that I must appologize to morpheus, I did not realize while in the process that I had hijacked your thread on the raw food diet, I just figured this out, yes, sometimes I am a little slow, the harder the head the bigger the hammer needed:)
I am still on the raw food diet for the most part and I am still feeling better because of it, I mean for anybody to lose 25-30 lbs you got to feel better.
I have been on the prednisone taper with very high hopes and being very optomistic that this time it would work with the help of the diet, I am only at 16mg and i definetly can feel the fatigue coming back, my hands ache at most all of my joints, I am certain that the pain I am having in my feet is a direct result of this also, I can feel sore muscles in my legs, and yesterday that #!^* headac he was back, couple of ibuprofen helped with that. Oh yeah, and naturally a bit of depression always helps to top things off. Sorry for being such a downer this morning:(
I guess I will hold at the 16mg till my next dr. appt in about three weeks and see what happens. Hope everone is doing good, Jim.

magistramarla
02-28-2010, 03:00 PM
Hey Jim,
Hang in there, buddy. You've got to congratulate yourself for losing that weight and eating so much healthier. Just keep the goal in mind to get off of the steroids and find something else that will help.
Gentle Hugs,
Marla

scubagramplit
02-28-2010, 09:06 PM
Thanks Marla I was just so hopeing that I could get off of this with out going on chemo, however it does help to read your posts about how well you and others are doing on it. I guess what concerns me is the destruction of the ammune system whith me instructing at school, there is always somebody sick. I read about what the chemo does to your body, I guess I also get confused about how much worse is the prednisone than the chemo? I guess if someone can explain that for me it would help. Anyway, thanks again, Take care and God bless. Jim

Hey Jim,
Hang in there, buddy. You've got to congratulate yourself for losing that weight and eating so much healthier. Just keep the goal in mind to get off of the steroids and find something else that will help.
Gentle Hugs,
Marla

magistramarla
02-28-2010, 10:45 PM
Hi Jim,
I don't have any experience with steroids, so I can't give you a comparison. I have AVN, so my bones are already disintegrating, so I can't take steroids.
The MTX isn't too bad. Jeff just gave me my injection about an hour ago. I'm drinking chai tea and treating myself to a couple of Girl Scout cookies. I'll sleep through most of my queasiness tonight. I'll still feel queasy in the morning. I usually stick to a hot bowl of rice or oatmeal on Monday mornings. I'll also stay close to the restroom, since it usually gives me a case of the trots. By 3:00 or 4:00 in the afternoon I'll feel better and I'll eat a light dinner. The rest of the week, I'll have more energy and feel pretty decent. One bad day is worth it for me.
As for the immune system, the theory is that our immune systems are already so overactive, the small dose of MTX is supposed to just suppress it enough to be back to normal. I guess getting the right dose is the trick for the balancing act. I was pretty worried about it when I started, too. It does seem to be helping, though and my doc proclaims that my liver is still "perfect". I was happy to hear that, since I do still enjoy my wine and an occasional cocktail later in the week!
I hope this helps,
Hugs,
Marla

scubagramplit
03-02-2010, 06:42 AM
That does help ease my concerns a bit, I have an appt. set for monday the 8th now, my dr. is concerned about the sore feet, I hope all turns out good. Thanks. God bless, Jim.

laurid8967
03-02-2010, 08:30 AM
Hey there Scub -
Just wanted to let you know Im hoping you will be feeling better soon and congrats on the weight loss!! I am also unable to taper down off of my prednisone right now. I am currently on 30mg a day from 60mg - but I dont feel as well as I did:(. My doc wanted me down much lower by now, but I have to wait for he Imuran to start working before I can do that. For now, the prednisone is keeping the flare down to a safe level, as this last flare attacked the central nervous system (blood vessels in the brain to be more precise) and the benefits of the prednisone outweigh the risks at this time.
I can tell you that I have not had any bad side effedts from the Imuran - save a little indigestion/bloated-gas - and that Im pretty sure alot of ppl here are also feeling ok after taking it. I was REALLY scared at first, but I just try to remember that this disease can be EXTREMELY serious, and that taking whats prescribed is necessary to keep my immune system in check.
I will pray you go into remission without having to take anything and/or not having to continue on the prednisone - but if you do, know that it is the best thing for you at this time, and that you may not have to be on it forever.
Praying for your wellness
Lauri

scubagramplit
03-02-2010, 09:38 PM
Lauri, is Imuran a chemo drug also? I am assuming so by your post, my dr once tried me on cel-cept but I had some bad reactions to it, I am not sure what type of drug the cell-cept is but I think it destoys your immune system to allow new organs to be accepted by your body, does that make it a chemo? I havn't had the need to get to familiar with this aspect up until now, we will see what happens on Monday. Thanks for the support. Jim.

Hey there Scub -
Just wanted to let you know Im hoping you will be feeling better soon and congrats on the weight loss!! I am also unable to taper down off of my prednisone right now. I am currently on 30mg a day from 60mg - but I dont feel as well as I did:(. My doc wanted me down much lower by now, but I have to wait for he Imuran to start working before I can do that. For now, the prednisone is keeping the flare down to a safe level, as this last flare attacked the central nervous system (blood vessels in the brain to be more precise) and the benefits of the prednisone outweigh the risks at this time.
I can tell you that I have not had any bad side effedts from the Imuran - save a little indigestion/bloated-gas - and that Im pretty sure alot of ppl here are also feeling ok after taking it. I was REALLY scared at first, but I just try to remember that this disease can be EXTREMELY serious, and that taking whats prescribed is necessary to keep my immune system in check.
I will pray you go into remission without having to take anything and/or not having to continue on the prednisone - but if you do, know that it is the best thing for you at this time, and that you may not have to be on it forever.
Praying for your wellness
Lauri

laurid8967
03-03-2010, 05:19 AM
Hi there Scub -
Yes Imuran is considered a "chemo", or a DMARD (disease modifying drug). The chemo given for lupus is often times oral, and thus sometimes called "gentle chemo" (now thats an oxymoron if I ever heard one!). But, I believe what they mean is its not as strong as infused chemo, as one would get for cancer. CellCept was designed for protection against organ rejection(usually kidney), but the goal is the same - to suppress the immune system. Cellcept is stronger than Imuran, and can cause more of the side effects. Cellcept is used often in lupus when there is kidney involvement (nephritis). Methotrexate (which many are on here) is another "chemo" and is given by injection, but also does not have as many side effects as the cellcept.
Note that none of these "chemos" are made specifically for lupus, but are used "off-label" (which means it works for this as WELL as what its made for, such as organ rejection prevention).
Hope this helps
Love Lauri

scubagramplit
03-03-2010, 06:30 AM
Thanks Lauri, You obviously have a bit of medical background or done your research. And wow, I do not know if the time on this post is 4:19 youre time or mine, if it is yours then you are just as bad as I am, always up early, good time to get things done, or if one just can't sleep any longer, I like to give the first reason, doesn't sound as bad, I guess. Then to top it all off, yesterday my gout started back in, havn't had that flare up on me in quite a while, oh well, such is life, could be worse. This is the hand that God has delt us so it is our job to persevere. I checked through your profile last night, you have a very beutiful family. Of all the pain and suffering that we go through it is our loved ones that God has blessed us with that puts a smile on our faces and keeps us going. Thanks again and I hope your day goes great and God bless. Jim.
'''